Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 22, 2025, 4:16 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2025, 4:16 PM MDT (22:16 UTC)
- Expired
- Aug 22, 2025, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WGUS55 KSLC 222216
FFWSLC
UTC025-230115-
/O.NEW.KSLC.FF.W.0015.250822T2216Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
416 PM MDT Fri Aug 22 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Southern Kane County in southern Utah...
* Until 715 PM MDT.
* At 416 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in Buckskin Gulch and Wire Pass. Between 0.25 and 0.75
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons and
dry washes.
* Some locations that will experience flash flooding include...
Buckskin Gulch and Wire Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster3 follow-up statements
764
WGUS75 KSLC 222245
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
445 PM MDT Fri Aug 22 2025
UTC025-230115-
/O.CON.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
445 PM MDT Fri Aug 22 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS
EVENING FOR SOUTHERN KANE COUNTY...
At 445 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain in Buckskin Gulch and Wire Pass. Between 0.75 and 1 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons and dry
washes.
Some locations that will experience flash flooding include...
Buckskin Gulch and Wire Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster725
WGUS75 KSLC 222340
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
540 PM MDT Fri Aug 22 2025
UTC025-230115-
/O.CON.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
540 PM MDT Fri Aug 22 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS
EVENING FOR SOUTHERN KANE COUNTY...
At 540 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain in Buckskin Gulch and Wire Pass. Between 0.75 and 1.1 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons and dry
washes.
Some locations that will experience flash flooding include...
Buckskin Gulch and Wire Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster453 WGUS75 KSLC 230111 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 711 PM MDT Fri Aug 22 2025 UTC025-230121- /O.EXP.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT- 711 PM MDT Fri Aug 22 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT THIS EVENING FOR SOUTHERN KANE COUNTY... While light rain continues to fall in south-central Kane County, the heavy rain from earlier has ended. Therefore, the threat of flash flooding along Wire Pass and Buckskin Gulch has decreased. As the runoff from the earlier heavy rain continues to gradually recede, please continue to heed remaining road or trail closures. && LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177 $$ LC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:17 PM MDT, 59 minutes earlier.
Area forecast discussion, Aug 22, 3:17 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 317 PM MDT Fri Aug 22 2025 .SYNOPSIS...With high pressure centered over the Four Corners, monsoon moisture will gradually spread northward into Utah and southwest Wyoming through early next week. This will bring increased coverage of showers and thunderstorms, the potential for flash flooding, and gradually less hot temperatures. && .SHORT TERM (Through 12Z/6AM Sunday)...As high pressure continues to nudge westward, moisture is increasing statewide within overall southerly flow, with PWATs reaching around 0.8-1.1" this afternoon. Scattered showers and thunderstorms have developed mainly over higher terrain, with only isolated outflow winds up to 45 mph observed; instead, we have transitioned more towards a flash flood regime, perhaps moreso than high-res guidance initially suggested. Moisture will further increase across the area heading into tomorrow, with a secondary moisture push arriving late Saturday into Sunday. Thus, tomorrow looks to be similar to today, albeit with a slightly higher flash flood threat and lower dry microburst threat. While model soundings still show a shallower dry layer at the surface both today and tomorrow afternoons, slow storm motions, modest instability, and above-normal PWATs will combine for this increased threat of localized flash flooding, particularly for prone areas like slot canyons or areas near recent burn scars. .LONG TERM (After 12Z/6AM Sunday), Issued 522 AM MDT... Monsoonal moisture is expected to become especially pronounced across the entirety of Utah and southwest Wyoming on Sunday into early next week, with PWAT anomalies pushing 150-200% of normal areawide. As such, expect widespread coverage of showers and thunderstorms each day, with this amount of moisture in the column favorable for locally heavy rainfall under stronger cores. The Weather Prediction Center continues to carry a Marginal risk (level 1 of 4) for excessive rainfall across the entire forecast area through at least Tuesday. Those with outdoor plans should continue to monitor the forecast given the associated risk for flash flooding. Locations with greatest threats for flash flooding include slot canyons, normally dry washes, slickrock areas, recent burn scars, and urban areas. While moisture availability will be plentiful, the one factor that could impact afternoon convective development and evolution includes the potential for nocturnal convection. If any nocturnal convection occurs and skies remain sufficiently cloudy, we could see more stable atmospheric conditions develop. This would inhibit the development of convection into the afternoon, instead favoring a more stratiform precip regime. Will be something to monitor as we get closer. In addition to widespread precipitation, this pattern will bring a much-needed gradual cooling trend throughout the long term period. Temperatures begin near-average on Sunday, dropping to around 5-10F below seasonal averages by the end of the week. && .AVIATION...KSLC...Moisture to continue to increase, corresponding to increase in shower/thunderstorm chances, primarily from early afternoon to evening. Convection will be capable of brief periods of moderate to heavy rain, lightning, gusty erratic outflow winds, and briefly reduced VIS/CIGS. Aside from precipitation, winds anticipated to follow a typical diurnal pattern (shifting SSE ~03- 05Z Sat, back NW 17-19Z thereafter). .REST OF UTAH AND SOUTHWEST WYOMING...A monsoonal moisture surge will result in a more active period, especially at southern Utah terminals. Shower/thunderstorm chances will be maximized early afternoon through the evening, and bring a threat of moderate to heavy rain, lightning, gusty erratic outflow winds, and briefly reduced VIS/CIGS. Outside precipitation, winds are expected to follow a largely typical diurnal pattern with magnitudes remaining modest. && .FIRE WEATHER...Moisture will continue to move into Utah from the south, with another secondary surge arriving Sunday. Coverage of showers and thunderstorms will continue to increase. Storms will become wetter, with increasing chances for wetting rain and decreasing chances for gusty outflow winds through at least Wednesday. Relative humidity will also improve accordingly. One area of forecast uncertainty is the amount of cloud cover, which may limit the intensity of any developing storms and therefore rainfall amounts, particularly after Sunday. Model guidance currently suggests moisture will peak around Wednesday, with a gradual decrease in moisture thereafter. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Extreme Heat Warning until 9 PM MDT this evening for UTZ123-124. WY...None. && Cunningham/Whitlam/Warthen For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.